Alert archive / Montana / Winter Storm Watches in 2012
Winter Storm Watch 9, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm watch at Oct 20, 2012, 2:20 PM MDT. It took effect at Oct 22, 2012, 3:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 20, 2012, 2:20 PM MDT (20:20 UTC)
- In effect from
- Oct 22, 2012, 3:00 PM MDT
- Expired
- Oct 22, 2012, 3:15 AM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
850 WWUS45 KTFX 202020 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 220 PM MDT SAT OCT 20 2012 MTZ009-010-048-211200- /O.NEW.KTFX.WS.A.0009.121022T2100Z-121023T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 220 PM MDT SAT OCT 20 2012 ...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * TIMING AND MAIN IMPACT: WIDESPREAD SNOW WILL DEVELOP OVER THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT MONDAY AFTERNOON. SNOW WILL SPREAD ACROSS THE PLAINS OF EASTERN GLACIER COUNTY MONDAY NIGHT. * SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW ARE POSSIBLE AT LOWER ELEVATIONS WITH UP TO 20 INCHES POSSIBLE IN THE MOUNTAINS NEAR THE CONTINENTAL DIVIDE. * WINDS AND VISIBILITY: NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED VISIBILITIES. * OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME DIFFICULT WITH SNOW COVERED ROADS. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... AND MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
285 WWUS45 KTFX 210840 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 240 AM MDT SUN OCT 21 2012 MTZ009-010-048-212200- /O.CON.KTFX.WS.A.0009.121022T2100Z-121023T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 240 AM MDT SUN OCT 21 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * TIMING AND MAIN IMPACT: WIDESPREAD SNOW WILL DEVELOP OVER THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT MONDAY AFTERNOON. SNOW WILL SPREAD ACROSS THE PLAINS OF EASTERN GLACIER COUNTY MONDAY NIGHT. * SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW ARE POSSIBLE AT LOWER ELEVATIONS WITH UP TO 20 INCHES POSSIBLE IN THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE. * WINDS AND VISIBILITY: NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED VISIBILITIES. * OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME DIFFICULT WITH SNOW COVERED ROADS. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... AND MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
914 WWUS45 KTFX 211952 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 152 PM MDT SUN OCT 21 2012 MTZ009-010-048-220500- /O.CON.KTFX.WS.A.0009.121022T2100Z-121023T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 152 PM MDT SUN OCT 21 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * TIMING AND MAIN IMPACT: WIDESPREAD SNOW WILL DEVELOP OVER THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT MONDAY AFTERNOON. SNOW WILL SPREAD ACROSS THE PLAINS OF EASTERN GLACIER COUNTY MONDAY NIGHT. * SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW ARE POSSIBLE AT LOWER ELEVATIONS WITH UP TO 20 INCHES POSSIBLE IN THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE. * WINDS AND VISIBILITY: NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED VISIBILITIES. * OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME DIFFICULT WITH SNOW COVERED ROADS. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
404 WWUS45 KTFX 220431 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1031 PM MDT SUN OCT 21 2012 MTZ009-010-048-221645- /O.CON.KTFX.WS.A.0009.121022T2100Z-121023T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 1031 PM MDT SUN OCT 21 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * TIMING AND MAIN IMPACT: WIDESPREAD SNOW WILL DEVELOP OVER THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT MONDAY AFTERNOON. SNOW WILL SPREAD ACROSS THE PLAINS OF EASTERN GLACIER COUNTY MONDAY NIGHT. * SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW ARE POSSIBLE AT LOWER ELEVATIONS WITH UP TO 20 INCHES POSSIBLE IN THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE. * WINDS AND VISIBILITY: NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED VISIBILITIES. * OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME DIFFICULT WITH SNOW COVERED ROADS. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
539 WWUS45 KTFX 220915 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 315 AM MDT MON OCT 22 2012 MTZ009-048-222200- /O.UPG.KTFX.WS.A.0009.121022T2100Z-121023T1800Z/ /O.NEW.KTFX.WW.Y.0034.121022T2100Z-121023T1800Z/ /O.NEW.KTFX.WS.W.0017.121022T2100Z-121023T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 315 AM MDT MON OCT 22 2012 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT TUESDAY FOR ELEVATIONS ABOVE 4500 FEET... ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT TUESDAY FOR ELEVATIONS BELOW 4500 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4500 FEET FOR HEAVY SNOW... WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT TUESDAY. A WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 4500 FEET HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 4500 FEET FOR SNOW IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WIDESPREAD SNOW WILL DEVELOP OVER THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT MONDAY AFTERNOON. PRECIPITATION OVER THE LOWER ELEVATIONS WILL START AS A RAIN SNOW MIX THEN CHANGE OVER TO SNOW MONDAY EVENING. * SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW ARE POSSIBLE AT LOWER ELEVATIONS WITH UP TO 20 INCHES POSSIBLE IN THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE. THE HIGHEST SNOWFALL AMOUNTS ARE EXPECTED TO OCCUR AT ELEVATIONS ABOVE 7000 FEET. * WINDS AND VISIBILITY: NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED VISIBILITIES. * OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME DIFFICULT WITH SNOW COVERED ROADS. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ010-222200- /O.UPG.KTFX.WS.A.0009.121022T2100Z-121023T1800Z/ /O.NEW.KTFX.WW.Y.0034.121022T2100Z-121023T1800Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 315 AM MDT MON OCT 22 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: A MIX OF RAIN AND SNOW WILL DEVELOP ACROSS THE PLAINS OF EASTERN GLACIER COUNTY THIS AFTERNOON THEN CHANGE TO SNOW THIS EVENING. * SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW ARE POSSIBLE. * WINDS AND VISIBILITY: NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED VISIBILITIES. * OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME DIFFICULT WITH SNOW COVERED ROADS. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: CUT BANK PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm watch went out at Oct 20, 11:45 AM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 20, 11:45 AM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1145 AM MDT SAT OCT 20 2012 UPDATED AVIATION .UPDATE...GOING FORECAST IS GENERALLY IN GOOD SHAPE WITH STRONG WINDS EXPECTED ACROSS NORTH CENTRAL MONTANA AS A PACIFIC COLD FRONT SWEEPS THROUGH THE REGION TODAY. HAVE MADE MINOR TWEAKS TO THE GOING FORECAST PACKAGE TO INCREASE WIND GUSTS OVER THE PLAINS THIS AFTERNOON AND TO RAISE SNOW LEVELS A BIT BASED ON LATEST MODEL RUNS. THE CHANGES TO SNOW LEVELS RESULTED IN MORE OF A RAIN SNOW MIX AROUND SOME OF THE MOUNTAIN AREAS. HAVE ALSO MADE TWEAKS TO TEMPERATURES, POPS AND SKY CONDITION BUT MOST OF THESE CHANGES ARE MINOR AND SHOULD NOT SIGNIFICANTLY AFFECT THE FORECAST PACKAGE. WINDS ARE STILL EXPECTED TO DECREASE THIS EVENING WITH COLDER TEMPERATURES EXPECTED BEHIND THE FRONT FOR SUNDAY. MPJ && .AVIATION... UPDATED 1800Z. DOWNSLOPE WINDS IN THE WAKE OF A COLD FRONT HAVE PROMOTED DRIER CONDITIONS ACROSS THE PLAINS THIS AFTERNOON. ALONG THE ROCKY MOUNTAIN FRONT AND AREAS FARTHER SOUTH ALONG THE CONTINENTAL DIVIDE...RAIN AND SNOW CAN BE EXPECTED WITH WIDESPREAD MOUNTAIN OBSCURATION. CLOUDS MAY INCREASE OVER THE PLAINS THIS AFTERNOON AS A WEAK SHORTWAVE MOVES OVER THE CONTINENTAL DIVIDE...HOWEVER DRY CONDITIONS ARE EXPECTED. WINDS WILL CONTINUE TO INCREASE OVER THE PLAINS WITH WIND GUSTS OF 40 TO 50 KTS POSSIBLE. AT KBZN AND KHLN...WIND GUSTS OF 25 TO 35 KTS ARE POSSIBLE. WINDS WILL DECREASE THIS EVENING. OVERALL...VFR CONDITIONS ARE EXPECTED IN THE NEXT 24 HOURS. MLV && .PREV DISCUSSION... /ISSUED 530 AM MDT SAT OCT 20 2012/ A PACIFIC FRONTAL SYSTEM AND ASSOCIATED STRONG UPPER LEVEL JET MOVING ACROSS THE NORTHERN ROCKIES EARLY THIS MORNING WILL MOVE QUICKLY EAST ACROSS CENTRAL AND SW MT TODAY AHEAD OF A DEEPENING LARGE SCALE TROUGH ALONG THE WEST COAST. EXPECT WIDESPREAD PRECIPITATION TO REMAIN MOSTLY CONFINED TO AREAS NEAR THE CONTINENTAL DIVIDE WITH SOME SHOWERS SPREADING EAST OVER CENTRAL AND SW MT ALONG AND BEHIND THE FRONT LATER THIS MORNING AND AFTERNOON. SNOW LEVELS HAVE REMAINED WELL ABOVE PASS LEVELS OVERNIGHT...BUT SHOULD LOWER THIS MORNING AS COOLER AIR MOVES IN BEHIND THE FRONT. MAIN IMPACT TO THE FORECAST AREA WILL BE STRONG WINDS TODAY AS THE SURFACE LOW PRESSURE CENTER TRACKS EAST ACROSS SOUTHERN ALBERTA AND SASKATCHEWAN AND MIXING ALONG AND BEHIND THE COLD FRONT FRONT BRING STRONG WINDS ALOFT DOWN TO THE SURFACE OVER NORTH CENTRAL MT. CONFIDENCE IN HOW FAR EAST THE STRONG WINDS SPREAD IS NOT HIGH AS MODELS HAVE BACKED OFF SOME ON WIND SPEEDS AT AND BELOW THE 700MB LEVEL...HOWEVER COMBINATION OF STRONG PRESSURE GRADIENT AND AFTERNOON MIXING BEHIND THE FRONT AS WELL AS A 120 KT JET OVERHEAD IS HARD TO IGNORE...SO HAVE UPGRADED THE HIGH WIND WATCH TO A WARNING FOR THE EASTERN PORTION OF NORTH CENTRAL MT AS WELL TODAY. WINDS DIMINISH THIS EVENING AS WEAK HIGH PRESSURE BUILDS INTO THE NORTHERN ROCKIES AND MT TONIGHT. TEMPERATURES WILL LIKELY REMAIN STEADY OR GRADUALLY COOL TODAY AS COOLER AIR AIR MOVES IN BEHIND THE FRONT WITH MOST AREAS FALLING BELOW FREEZING TONIGHT. TEMPERATURES WILL REMAIN AROUND 10 DEGREES BELOW SEASONAL AVERAGES SUNDAY AND MONDAY AS THE UPPER LEVEL TROUGH CONTINUES TO DEEPEN. BY MONDAY...A SHORTWAVE EMBEDDED WITHIN THE TROUGH AND UPPER LEVEL JET WILL ROTATE NE INTO THE REGION FROM THE GREAT BASIN...SPREADING PRECIPITATION INTO THE AREA. THERE IS STILL A GREAT DEAL OF UNCERTAINTY WITH THE TIMING OF THIS DISTURBANCE AND THE DEGREE OF WARMING THAT WILL MOVE IN FROM THE SOUTH...HOWEVER THE AIRMASS WILL BE COOL TO SUPPORT SNOW LEVELS NEAR VALLEYS FLOORS AND PLAINS. HOENISCH MONDAY NIGHT THROUGH SATURDAY...AS NOTED IN LATEST NATIONAL-LEVEL FORECAST MODEL DISCUSSION...THERE REMAINS A LOT OF UNCERTAINTY IN THE DETAILS FOR THE WEATHER IN THE WEEK AHEAD. AT THE START OF FORECAST PERIOD A CLOSED LOW/DEEP UPPER LEVEL TROF WILL BE OFF THE BC/WASH COAST WITH WELL-DEFINED AND VERY MOIST SOUTHWEST FLOW ALOFT OVER MONTANA. THIS WILL BRING WIDESPREAD MIX OF MTN SNOW AND VALLEY RAIN LATE MON THROUGH MIDDAY TUES. A SHORTWAVE TROF EJECTING FROM THE CLOSED LOW IS EXPECTED TO TRACK FROM ERN WASH TO FAR SOUTHEAST ALBERTA ON TUES AND PUSH A COLD FRONT THRU CENTRAL AND SOUTHWEST MT TUES AFTN. COOLING BEHIND THE FRONT SHOULD CHANGE ALMOST ALL OF THE PRECIPITATION TO LIGHT SNOW BUT MOST OF THE INITIAL MOISTURE WILL BE DOWNSTREAM AT THAT POINT SO AREAS OF ACCUMULATION WILL GENERALLY BE LIMITED TO THE CENTRAL MT MTN RANGES (LITTLE BELTS/SNOWIES/BEARS PAW). MODEL DIFFERENCES ARE MOST PROMINENT IN THE WED-FRI TIME FRAME WITH THE CANADIAN AND EUROPEAN MODELS BRINGING A WEAK RIDGE...MOSTLY DRY CONDITIONS AND HIGH TEMPERATURES IN THE LOW-MID 30S WHILE THE GFS HAS SCATTERED SNOW SHOWERS AND TEMPS ABOUT 10 DEG COLDER THAN THE OTHER MODELS. CURRENT FORECAST IS ROUGHLY BETWEEN THESE TWO SOLUTIONS WITH REDUCED CHANCES OF PRECIP AND TEMPS AT/SLIGHTLY ABOVE FREEZING. THE CLOSED LOW BEGINS TO WEAKEN ON THURS AND THEN TRACKS ALONG THE US/CAN BORDER THROUGH EARLY FRI...BRINGING ANOTHER ROUND OF LIGHT SNOW ACROSS MUCH OF THE FORECAST AREA. BY SAT...EACH OF THE THREE MODELS HAS ITS OWN UNIQUE SOLUTION WITH TEMPERATURES RANGING FROM THE TEENS (GFS) TO THE UPPER 40S (CANADIAN). GIVEN THE LOW CONFIDENCE IN ANY PARTICULAR SOLUTION...CURRENT OUTLOOK GOES WITH MOSTLY A PERSISTENCE FORECAST OF UPPER 30S WITH A SLIGHT CHANCE OF LIGHT SNOW. WARANAUSKAS && .PRELIMINARY POINT TEMPS/POPS... GTF 56 27 48 27 / 20 10 0 10 CTB 50 23 43 21 / 20 10 10 20 HLN 55 28 49 27 / 30 10 0 10 BZN 61 28 50 29 / 40 10 10 20 WEY 49 26 45 26 / 40 20 20 30 DLN 56 26 49 26 / 30 10 10 20 HVR 61 27 49 27 / 20 0 0 10 LWT 57 27 46 28 / 20 10 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING BLAINE...CASCADE... CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON... FERGUS...HILL...JUDITH BASIN...LIBERTY...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 20, 4:24 AM MDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 424 AM MDT SAT OCT 20 2012 MTZ009-048-211200- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 424 AM MDT SAT OCT 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT. SNOW LEVELS WILL FALL TO AROUND 4000 FEET THIS MORNING AS COOLER AIR MOVES IN BEHIND A COLD FRONT. SNOW SHOWERS IN THE MOUNTAINS WILL GRADUALLY DECREASE THROUGH THROUGH THIS AFTERNOON BEFORE ENDING TONIGHT. 1 TO 3 INCHES OF SNOW IS POSSIBLE AT MARIAS PASS WITH HIGHER AMOUNTS AT ELEVATIONS ABOVE 6000 FEET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD PACIFIC WEATHER SYSTEM WILL BRING COOLER THAN NORMAL TEMPERATURES THROUGH MUCH OF NEXT WEEK WITH PERIODS OF LIGHT ACCUMULATING SNOW POSSIBLE. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED AS TIMING AND INTENSITY OF THESE WEATHER SYSTEMS BECOMES MORE CERTAIN IN THE FOLLOWING DAYS. .SPOTTER INFORMATION STATEMENT... REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY APPRECIATED. MTZ010>013-044>047-049>051-211200- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- 424 AM MDT SAT OCT 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD PACIFIC WEATHER SYSTEM WILL BRING COOLER THAN NORMAL TEMPERATURES THROUGH MUCH OF NEXT WEEK WITH PERIODS OF LIGHT ACCUMULATING SNOW POSSIBLE. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED AS TIMING AND INTENSITY OF THESE WEATHER SYSTEMS BECOMES MORE CERTAIN IN THE FOLLOWING DAYS. .SPOTTER INFORMATION STATEMENT... REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY APPRECIATED. MTZ008-014-015-052>055-211200- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 424 AM MDT SAT OCT 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HIGH WIND WARNING IS IN EFFECT UNTIL 9 PM MDT SATURDAY. A COLD PACIFIC WEATHER SYSTEM WILL BRING COOLER THAN NORMAL TEMPERATURES THROUGH MUCH OF NEXT WEEK WITH PERIODS OF LIGHT ACCUMULATING SNOW POSSIBLE. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED AS TIMING AND INTENSITY OF THESE WEATHER SYSTEMS BECOMES MORE CERTAIN IN THE FOLLOWING DAYS. .SPOTTER INFORMATION STATEMENT... REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY APPRECIATED.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 9:09 PM MDT | High Wind Watch | TFX | 6 hr |
Nearby
Winter Storm Watches in Montana, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.